I hope someone has an answer to help me! I have a question about my medication. I have been diagnosed w/ depression for over 25 years. I have been on alot of different AD, and this last year I just haven't felt like they were working. My doctor did a thyroid test and said I was a little hypothroid, gave me some meds for it and I did feel a little better but still not good. She changed the dosage different times but still not quite right. Then w/o any tests, told me she thought my adrenal glands were not working properly so took me off the thyroid med, put me on meds for my adrenal problem. Still not good. All of this has happened over the last year. Well' I decided to get another opinion and this doc says there is a test to take to see how your adrenals are working but she didn't think that was the problem because my blood pressure was good and usually that is affected. So she did some blood work and everything was fine except my thyroid which wasn't that bad but if I thought the thyroid meds helped she would give me a small dose to see if that made me feel better. Also after telling her about my depression and that I just didn't feel well, and that in the mornings I would feel pretty good but late afternoon and pm, I would feel so down and didn't want to talk to anyone, (not even my 3 grown kids who 2 of them live out of town and I love them all so much!), she said to her it sounded like I was bi-polar. I really never thought about how often and short lived my moods can be. So she added 10mg of Lexapro to my already 150mg of Effexor, but it's only been 5 days so I really can't tell if I'm feeling better or not. My biggest fear is it's also going to make me gain weight and I've gained enough this past couple of years that it depresses me hearing that Lexapro can cause wt. gain. She knows how I feel about my wt. and didn't say anything about this causing wt gain. I know this is probably petty compared to alot of other side affects but it really bothers me. ( I gain it all around my waist and I feel like I look like I'm in early stages of preg.) Sorry this is so long, but has anyone else taken 2 meds together with success? Thanks for listening!
I am not on these two meds and I wouldn't dare try to give you any info. about them. I just wanted you to know that you are not alone in your fear of weight gain. I was just dx a little over two weeks ago as BP and I made it very clear to my pdoc that I am TERRIFIED of gaining weight. Back in 2001, I was told, by my family doctor, that I was dealing with depression and I was put on Zoloft. Well, after only four months of taking the Zoloft, I gained 20 lbs!!! I got off of the Zoloft because of the weight gain and sexual side effects and went on Wellbutrin. I lost about 5 lbs. I eventually took myself off all meds and went on prescription diet pills that I bought off the internet. I lost 40 lbs, but I also got addicted to them...go figure...an undiagnosed BP getting addicted to something!!! So here I am today...off the diet pills and 15 lbs up again. My pdoc put me on Lamictal, as it is supposed to be weight neutral. I haven't put any weight on from the Lamictal...yet, but I am battling with binge eating and feel like I am just going to pack on more weight!!! I have my next appointment with my doc on Tuesday and hope that he can offer me some support (meds??) for my binge eating.
I would suggest you really make it very clear to your doc how scared you are of gaining weight. From what I have been reading, it appears that many of the meds for BP can make us pack on the pounds. The very sad thing about that, at least for me, is that when I am overweight it THROWS ME INTO A HUGE DEPRESSION!!!! I absolutely HATE MYSELF when I am over 135 lbs and I'm currently 150!!!! Go figure... I know that I need to balance what is most important to me...being mentally stable or being a lower weight, but I can't seem to get myself to ever feel comfortable over 135 lbs...it really stinks!!
I wish you the best of luck with this bothersome issue!!!
Thanks everyone for replying!
I was afraid you all would think I was crazy worrying about my weight instead of how I feel. I also worry about how I feel but, my Son is getting married next month and I don't want to look like a hog!! I too feel better at about 135 lbs. and right now just getting started on the added new med I weigh 165. I just won't take it if I start gaining any more. I need to get out and walk but I feel like crap most of the time and don't do it. Anyway, if you all find out of any other that doesn't have weight gain PLEASE let me know and I'll do the same!
Hope you all have a good evening!
LOL Gatsby!!! I was looked at like I was totally way off when I said that the Zoloft was making me fat!! My family doc said she wasn't "aware" of that side effect. The weight gain was a huge issue with me on the Zoloft, but so was the fact that I didn't want my DH to touch me. At some point our spouses are going to want to have sex and it just wasn't appealing to me AT ALL!!! My family doc actually laughed at that one. She said, "and you aren't "enjoying" that side effect???" I guess she thought she was funny??? Thank goodness, we don't have that family doc anymore!!
I hate to blame all my issues of weight gain on meds, but when all of a sudden out of nowhere you gain 20 LBS. after going on a med...what else would I think caused the gain??
I'm so glad to hear that I am not the only BP person that worries more (at times) about my weight!!! I know that I need to get stable. I want desperately to feel "normal" for myself, my DH and my kids, but the weight issue weighs so heavily on me!! LOL
In the last two weeks, I have battled with myself over this. I keep thinking...surely I'm not REALLY BP. I bet I would be fine without meds. I know that this is a common occurance once started on meds. My pdoc warned me of this and how it would, very likely, be a constant battle. Am I feeling better on my new med?? Not really. I think it is actually making me feel worse. I am feeling drunk, emotions ALL OVER THE PLACE...sad one minute on the brink of mania the next!! That makes me feel like I don't want the med, then the smart portion (however small it is..lol) of my brain pipes up and reminds me that it hasn't been long enough to make the decision to not take my med!! Ahhh...it is all so darn confusing. I can say that the only stable feeling I have felt in the last two weeks has been that I am obsessed with my weight!!! Well, at least I have one stable thought!!! LOL
Thanks for letting me know I'm not alone in this weight vs. BP stability issue!!